MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 10ML SHORT PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH

BECTON DICKINSON SYRINGE 10ML SHORT PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306499
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that the syringe cracked during the flushing process.To support the investigation, two empty syringe samples¿without packaging flow wraps, or tip caps¿along with two photographs were submitted for evaluation by the quality team.Upon removal of the syringe barrels and visual inspection, the following observations were made: one sample exhibited a crack approximately 1 inch in length, located ¾ inch from the syringe barrel flange.The second sample exhibited a crack approximately 2¼ inches in length, located 1 inch from the syringe barrel flange.The photographs provided correspond to the received samples.No additional defects or imperfections were observed.This type of damage may occur if a jam is present at the filling machine during processing.A review of the device history record for material number 306499, lot 5077095, was conducted.The review did not identify any quality issues during production that could have contributed to the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.The samples will be shared with production associates to raise awareness.The returned sample analysis confirms the customer-reported issue.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Description: cracked syringe event details: material # 306499, batch # 5077095.While attempting to flush a picc line, the flush syringe cracked.All clamps were open.No air got in to line, but it could have.Was there injury? no.

Brand Name
SYRINGE 10ML SHORT PR SALINE 10ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22588916
Report Number1911916-2025-00539
Device Sequence Number8995420
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public(01)00382903064991(17)280229(10)5077095
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306499
Device Lot Number5077095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown